First time asker... started taking 5 mgs of escitalopram on Monday. Felt OK the first few days, but last night was, well, brutal. Migraine, nauseous, heart pounding out of my chest, irrational anxiety. So tired I could not get out of bed and go to work. Help... when will the side effects subside. I know it take weeks for the meds to kick in, but will I feel this awful until then... please say no? Thanks!
Hi, ScaredGirl! Okay, I will say no. Your doctor started you on a very low initial dose and generally side effects only last a few days to a week or two... and you will feel them less and less every day.
From the literature:
"Some side effects of escitalopram may occur that usually do not need medical attention. These side effects go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. "
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
If they prove too much to handle let your doctor know, but you'll probably be feeling better in just a few days.
I’m going through the same thing with the same medicine. I took 10mg for two days and has the worst anxiety and depression I’ve ever felt. I didn’t sleep for 4 days besides an hour here and there and woke up with huge anxiety and pouring sweat. My doc had me stop the medicine. I still feel really bad (took the last dose 2 days ago) but I’ve gotten advise on here that it will get better everyday. :) hang in there.
Started out with insomnia. Given zopiclone for sleep. Now on cipralex for anxiety. Started 5mg for 7 days. Now 10mg on days 8 and 9. Still feeling dizzy, jittery, fatigued, sometimes nausea. Appetite is gone. Everyone telling me it will subside. Need some words of encouragement.
Started this medication on April 1st approx 6 was ago. Started on 5 mg and after 5 days started to have side effects really bad anxiety and lost my appetite felt nauseous all day till about 6 pm could eat a little after that. Dr. Prescribed Xanax to help with side effects and they did help made life bearable. I’m now up to 20 mg over the last week and still suffer side effects but not as bad thankfully. My Dr said keep going for another few weeks and medication will work so I’m hoping by end of month I’ll be feeling a lot better mentally and physically. It’s been a horrible 6 weeks.
- Escitalopram Information for Consumers
- Escitalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Escitalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.